MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PENCAN®; NEEDLE, CONDUCTION, ANESTH

B. BRAUN MEDICAL INC. PENCAN®; NEEDLE, CONDUCTION, ANESTH
Catalog Number 333877
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The investigation is ongoing at this time.A follow-up report will be submitted when the results of the investigation become available.
 
Event or Problem Description
As reported by user facility: the b.Braun spinal needle broke at the connection between the needle and the hub.The needle break occurred as the stylet was being removed from the spinal needle which was inserted in the epidural needle as part of the cse technique.No patient injury, as this occurred during a demonstation.
 
Additional Manufacturer Narrative
(b)(4).No samples were returned for evaluation in connection with this incident; however, one (1) picture was returned.The picture returned by the facility shows one spinal needle without packaging and one stylet without packaging.The picture and all available information were forwarded to the manufacturer for further investigation.Per the manufacturer's investigation, the defect could not be confirmed since no sample was returned and the batch number was unknown.Visual examination of the picture showed the needle coming out the bevel side.Strength tests on the hub and cannula were performed on ten (10) batches from the last three years and no abnormalities were observed.Although a picture was provided, it did not clearly depict the reported defect.Further investigation is not possible without the actual sample.Without the actual device, a thorough investigation could not be performed.A review of the discrepancy management system (dsms) database was unable to be performed as the lot number was reported as unknown.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If a sample and/or any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PENCAN®
Common Device Name
NEEDLE, CONDUCTION, ANESTH
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown PA 18109
MDR Report Key7190083
Report Number2523676-2017-00181
Device Sequence Number111271
Product Code BSP
UDI-Device Identifier04046963069568
UDI-Public04046963069568
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K932569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number333877
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/18/2017
Supplement Date Received by Manufacturer12/18/2017
Initial Report FDA Received Date01/15/2018
Supplement Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1